# SDR ESE2003F00000

- Difficulty date: February 26, 2003
- Submitted: March 28, 2003
- Operation: Air carrier
- Aircraft: N117TA
- Make and model: Cessna 550
- Aircraft serial: 5500464
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Blower
- Part number: 57033
- Part serial: 0105
- Condition: Failed
- Location: Defogger
- Part time: 2,599 hours
- Stage of operation: DE
- How discovered: O
- Nature of condition: B, J
- Precautionary procedure: I, G

## Discrepancy

DECENDING, AFTER A 3 HOUR FLIGHT, THE CREW SMELLED FUMES WHILE PASSING THROUGH 8,000 FEET.  FUMES WERE ALSO EXHAUST TYPE FUMES.  THE CREW TURNED TEMPERATURE CONTROL TO FULL COLD.  THE SMELL DISAPPEARED.  LEVEL AT 4,000 FEET ON DOWNWIND LEG , THE CREW SELECTED INCREASED HEAT ON TEMP CONTROLLER.  THE FUMES RETURNED AFTER A VERY SHORT PERIOD OF TIME AND THE COCKPIT STARTED FILLING WITH SMOKE.  THE CREW DONNED O2 MASKS, DROPED PAX O2 MASKS AND DUMPED PRESSURIZATION.  AFTER TURNING TEMPERATURE CONTROL TO FULL COLD, THE COCKPIT REMAINED CLEAR OF ANY FRESH SMOKE.
